Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2010, 8:16 AM CST for Young County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2010, 8:16 AM CST (14:16 UTC)
- Expired
- Mar 10, 2010, 8:40 AM CST
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 91 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 8:20 AM CST | HAIL 1.25 | Graham, TX | IN GRAHAM...LOTS OF PEAS...SOME MARBLES...FEW HALF DOLLAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3634 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WUUS54 KFWD 101416 SVRFWD TXC503-101500- /O.NEW.KFWD.SV.W.0021.100310T1416Z-100310T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 816 AM CST WED MAR 10 2010 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 900 AM CST * AT 816 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF GRAHAM...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN YOUNG COUNTY AT 830 AM PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM WEDNESDAY AFTERNOON FOR EASTERN TEXAS. && LAT...LON 3331 9883 3340 9841 3295 9842 3295 9882 TIME...MOT...LOC 1416Z 249DEG 49KT 3309 9862 $$
2 follow-up statements
445 WWUS54 KFWD 101432 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 832 AM CST WED MAR 10 2010 TXC503-101500- /O.CON.KFWD.SV.W.0021.000000T0000Z-100310T1500Z/ YOUNG TX- 832 AM CST WED MAR 10 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST FOR EASTERN YOUNG COUNTY... AT 832 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST EAST OF GRAHAM...TO NEAR LOVING...MOVING EAST AT 50 MPH. AT 820 AM...HALF-DOLLAR SIZE HAIL WAS REPORTED IN GRAHAM. LAT...LON 3329 9858 3332 9842 3295 9842 3296 9855 TIME...MOT...LOC 1431Z 265DEG 43KT 3324 9845 3305 9842 $$ 25
317 WWUS54 KFWD 101440 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 840 AM CST WED MAR 10 2010 TXC503-101450- /O.CAN.KFWD.SV.W.0021.000000T0000Z-100310T1500Z/ YOUNG TX- 840 AM CST WED MAR 10 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YOUNG COUNTY IS CANCELLED... BY 840 AM...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED INTO JACK COUNTY...THUS THE WARNING HAS BEEN CANCELLED EARLY. LAT...LON 3329 9858 3332 9842 3295 9842 3296 9855 TIME...MOT...LOC 1439Z 265DEG 43KT 3324 9833 3305 9831 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:15 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 10, 7:15 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 715 AM CST WED MAR 10 2010 .UPDATE... THIS UPDATE WILL ADD THUNDER WEST OF I-35 THROUGH 18Z. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE LAST HOUR OR SO EAST/NORTHEAST OF SWEETWATER. THIS ACTIVITY WILL PUSH INTO OUR WESTERN CWA OVER THE NEXT COUPLE OF HOURS. && .AVIATION... LOW CLOUDS WERE SURGING NORTH NORTHWESTWARD THIS MORNING AND AS OF 10Z EXTENDED JUST SOUTHEAST OF A KBMQ /BURNETT/...KINJ /HILLSBORO/...KTRL /TERRELL/ LINE. THESE CLOUDS WERE PRETTY CLOSE TO THE LEADING EDGE OF A WARM FRONT. CEILINGS WERE LIFR/IFR RANGING FROM 400 TO 900 FEET. THERE WERE ALSO AREAS OF FOG SOUTH OF THE WARM FRONT...WITH VISIBILITIES MOSTLY 3-5SM BR. CEILINGS SHOULD MOVE INTO WACO BY BY 1030Z...AND INTO THE METROPLEX TAF SITES AROUND OR SHORTLY AFTER 12Z. THE CEILINGS AT THE TAF SITES SHOULD BE SHORT-LIVED AS A DRY LINE WILL RAPIDLY MOVE EAST THIS MORNING TO THE I-35 CORRIDOR 17-18Z. EXPECT THUNDERSTORMS TO FORM JUST AHEAD OF THE DRY LINE LATE MORNING/EARLY AFTERNOON. THERE IS A VERY LOW CHANCE OF THUNDERSTORM AT THE METROPLEX AND WACO TAF SITES...BUT THIS CHANCE IS TOO LOW TO MENTION IN THE TAFS. THE BETTER CHANCES WILL BE FARTHER TO THE EAST. SOUTH WINDS OF 10 TO 15 KNOTS THIS MORNING...WILL BECOME SOUTHWEST AT AROUND 20 KNOTS...WITH GUSTS OVER 30 KNOTS POSSIBLE BEHIND THE DRY LINE. THE WINDS WILL DECREASE TO 10 TO 15 KNOTS TOWARD SUNSET /01Z/. A PACIFIC COLD FRONT WILL MOVE THROUGH THE METROPLEX TOWARD/SHORTLY AFTER MIDNIGHT WITH WINDS BECOMING WEST/NORTHWEST AFTER 06Z. 58 && .PREV DISCUSSION... /ISSUED 337 AM CST WED MAR 10 2010/ LOW CLOUDS HAVE SPREAD FAIRLY RAPIDLY INTO OUR SOUTHEASTERN COUNTIES THIS MORNING. THESE CLOUDS SHOULD CONTINUE TO PROGRESS INTO THE INTERSTATE 35 CORRIDOR AND OVER OUR NORTHEASTERN COUNTIES THROUGH MID MORNING. WE EXPECT A NARROW WINDOW FOR THUNDERSTORMS IN OUR FORECAST AREA TODAY. WARM FRONT IS CURRENTLY LOCATED FROM ATHENS TO CORSICANA TO NEAR AUSTIN. THE FRONT WILL GRADUALLY PUSH NORTHWESTWARD...BUT SHOULD ONLY MAKE IT TO ABOUT THE I-35 CORRIDOR BEFORE STRONG WESTERLY WINDS PUSH IT INTO EAST TEXAS. DRIER AIR IS ALREADY ESTABLISHED OVER OUR FAR WESTERN CWA...AND DAYTIME MIXING WILL ALLOW THE DRIER AIR TO MOVE INTO THE I-35 CORRIDOR BY MIDDAY. 4KM WRF AND OTHER SHORT TERM GUIDANCE INDICATE SCATTERED THUNDERSTORMS MAY DEVELOP IN THE HILL COUNTRY AND NORTHWARD TOWARD WACO/CORSICANA/ATHENS BY 14Z. NAM FORECAST SOUNDINGS ALSO DEPICT INSTABILITY IN THESE AREAS THIS MORNING. DEEP LAYER SHEAR WILL BE SUFFICIENT FOR ANY STORMS THAT DEVELOP THIS MORNING OVER THE SOUTHEASTERN HALF OF OUR CWA TO PRODUCE HAIL AND GUSTY WINDS. THE MOISTURE WILL BE SHUNTED INTO EAST TEXAS WITH THE FRONT BY 18/20Z... TAKING THE THUNDERSTORM THREAT ALONG WITH IT. FORECAST SOUNDINGS INDICATE WESTERN PORTIONS OF THE CWA WILL EXPERIENCE DEEP MIXING THIS AFTERNOON...MIXING UP TO ABOUT 750 MB. THIS WILL ALLOW FOR WIND GUSTS IN THE 30 TO 40 MPH RANGE. WE WILL POST A WIND ADVISORY FOR AREAS GENERALLY ALONG AND WEST OF I-35 /THE SAME GEOGRAPHIC AREA AS THE RED FLAG WARNING/. SUSTAINED SPEEDS MAY BE BORDERLINE FOR ADVISORY CRITERIA OVER THE EASTERN PORTIONS OF THE ADVISORY...BUT WE EXPECT GUSTS IN EXCESS OF 30 MPH. DESPITE THE DRY AIRMASS AND SUNSHINE THIS AFTERNOON...TEMPERATURES WILL BE COOLER THAN YESTERDAY. LOWER 850MB TEMPS WILL MIX DOWNWARD...KEEPING HIGHS IN THE LOWER 70S. COOLER TEMPERATURES WILL PERSIST THURS THROUGH SATURDAY...WITH HIGHS IN THE 60S /ESPECIALLY FOR THE NORTHERN PORTIONS OF NORTH TEXAS/. A WEAK FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS THURSDAY NIGHT...BUT THE WEEKEND LOOKS DRY. TEMPERATURES WILL RETURN INTO THE 70S ON SUNDAY WITH A LOW LEVEL THERMAL SURGE AHEAD OF THE NEXT SYSTEM. THE EXTENDED MODELS ALL SHOW A CUT-OFF LOW ROLLING ACROSS TEXAS EARLY NEXT WEEK...BUT THE TIMING DIFFERS BY A DAY OR SO. REGARDLESS...THE FIRST HALF OF NEXT WEEK WILL BE AN UNSETTLED PATTERN FOR NORTH TEXAS WITH ADDITIONAL RAINFALL LIKELY. WILL CARRY 20 TO 30 PERCENTS MONDAY AND TUESDAY UNTIL BETTER TIMING CAN BE ESTABLISHED. THE SYSTEM WILL ALSO COOL TEMPERATURES INTO THE 60S FOR THE START OF THE WORK WEEK. SCHULTZ && .FIRE WEATHER... A RED FLAG WARNING IS IN EFFECT FOR AREAS GENERALLY ALONG AND WEST OF I-35 FROM 10 AM TO 6 PM. SOUTHWEST WINDS TODAY WILL RANGE FROM 20 TO 25 MPH SUSTAINED WITH GUSTS FROM 30 TO 40 MPH. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE TEENS AND 20S. REFER TO THE RED FLAG WARNING OR FIRE WEATHER FORECAST FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 44 69 46 63 / 20 5 10 20 10 WACO, TX 70 41 69 44 67 / 30 5 10 10 10 PARIS, TX 70 42 64 41 58 / 30 10 10 20 10 DENTON, TX 69 41 67 41 64 / 20 5 10 20 10 MCKINNEY, TX 70 40 65 42 61 / 20 5 10 20 10 DALLAS, TX 72 45 68 45 62 / 20 5 10 20 10 TERRELL, TX 71 43 69 43 63 / 30 5 10 20 10 CORSICANA, TX 73 44 69 45 65 / 40 5 10 20 10 TEMPLE, TX 72 40 71 43 69 / 30 5 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ091-092- 100>103-115>118-129>133-141>144-156-157. WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ091-092-100>103- 115>118-129>133-141>144-156-157. &&
Hazardous weather outlook, Mar 10, 7:17 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 717 AM CST WED MAR 10 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 717 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS AHEAD OF A DRY LINE. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. BEHIND THE DRY LINE...WINDS WEST OF I-35 WILL BECOME SOUTHWESTERLY AT 20 TO 30 MPH...WITH SOME GUSTS OVER 40 MPH POSSIBLE. THE COMBINATION OF THE DRY AIR...WITH RELATIVE HUMIDITIES OF 15 TO 30 PERCENT...AND STRONG WINDS HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING ALONG AND WEST OF GAINESVILLE...FORT WORTH AND GATESVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL RETURN TO NORTH TEXAS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...BEGINNING IN THE WEST AND TRANSITIONING EAST WITH THE STORMS.
In the hours before
Special weather statement, Mar 10, 7:52 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CST WED MAR 10 2010
TXZ100-101415-
YOUNG TX-
752 AM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 752 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF THROCKMORTON...MOVING
NORTHEAST AT 60 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3338 9895 3341 9848 3340 9842 3309 9842
3296 9895
TIME...MOT...LOC 1352Z 236DEG 53KT 3306 9900The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 4:00 AM CST | Wind Advisory | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Eastland and 15 more | 14 hr |
| Mar 10, 7:52 AM CST | Special Weather Statement | FWD | Young | 23 min |
| Mar 10, 8:28 AM CST | Special Weather Statement | FWD | Palo Pinto | 32 min |
| Mar 10, 8:28 AM CST | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| Mar 10, 8:35 AM CST | Special Weather Statement | FWD | Erath | 25 min |
| Mar 10, 8:57 AM CST | Special Weather Statement | FWD | Parker | 33 min |
| Mar 10, 9:11 AM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 64 min |
| Mar 10, 9:13 AM CST | Special Weather Statement | FWD | Montague | 32 min |
| Mar 10, 9:21 AM CST | Severe Thunderstorm Warning | FWD | Montague | 39 min |
| Mar 10, 9:33 AM CST | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 72 min |
| Mar 10, 9:40 AM CST | Special Weather Statement | FWD | Cooke | 35 min |
| Mar 10, 10:09 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 72 min |
| Mar 10, 10:27 AM CST | Special Weather Statement | FWD | Bosque | 33 min |
| Mar 10, 11:03 AM CST | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 57 min |
| Mar 10, 11:10 AM CST | Special Weather Statement | FWD | Johnson | 35 min |
| Mar 10, 11:17 AM CST | Special Weather Statement | FWD | Hunt | 28 min |
| Mar 10, 11:25 AM CST | Severe Thunderstorm Warning | FWD | Johnson | 40 min |
| Mar 10, 12:00 PM CST | Special Weather Statement | FWD | Ellis | 30 min |
| Mar 10, 12:06 PM CST | Special Weather Statement | FWD | Fannin, Hunt | 24 min |
| Mar 10, 12:19 PM CST | Special Weather Statement | FWD | Dallas | 26 min |
| Mar 10, 12:28 PM CST | Special Weather Statement | FWD | Hopkins | 32 min |
| Mar 10, 12:32 PM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 58 min |
| Mar 10, 12:56 PM CST | Special Weather Statement | FWD | Bell | 34 min |
| Mar 10, 1:10 PM CST | Special Weather Statement | FWD | Lamar | 35 min |
| Mar 10, 1:43 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 62 min |
| Mar 10, 2:18 PM CST | Special Weather Statement | FWD | Milam | 27 min |
| Mar 10, 2:22 PM CST | Special Weather Statement | FWD | Navarro | 23 min |
| Mar 10, 2:32 PM CST | Special Weather Statement | FWD | Van Zandt | 28 min |
| Mar 10, 2:59 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 30 min |
| Mar 10, 3:12 PM CST | Special Weather Statement | FWD | Henderson | 33 min |
| Mar 10, 3:16 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro, Van Zandt | 44 min |
| Mar 10, 3:28 PM CST | Special Weather Statement | FWD | Freestone | 32 min |
| Mar 10, 4:28 PM CST | Special Weather Statement | FWD | Henderson | 32 min |
| Mar 10, 4:52 PM CST | Special Weather Statement | FWD | Anderson | 13 min |
| Mar 10, 5:13 PM CST | Special Weather Statement | FWD | Anderson | 32 min |
| Mar 10, 5:54 PM CST | Special Weather Statement | FWD | Anderson | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.